Weight gain

After about 16 months of W and W I've now been on Imbruvica for 3 months. My weight loss was never extreme...235 down to 225 ( 6'0 male age 66 and my GP says " not obese" even though the government says I am).

Here's what is weird.. In the last few weeks my weight is back up by about 8 lbs. No change in diet or activity..

Has any one else experienced this ?

15 Replies

  • Yes ...it is a documented side effect... rapid weight gain...


  • Well that's a bummer...here I was pretty pleased with my new pant size. Diet here I come

  • Thx for the quick reply

  • Talk to your treating CLL doctor before making any major changes in eating habits or exercise... he needs to be apprised of this....


  • I will next appt is next week

  • A theory: During W&W you could have been losing more weight, but you were compensating by taking in more calories, but now on Imbruvica your metabolism is normalized, so you are gaining weight from eating the same amount...

    I "mysteriously" lost 10 kg. (71 down to 61) before I was diagnosed with CLL....and then enjoyed eating everything and anything I wanted until I got back to normal. After going through FCR twice, I have now taken Imbruvica for 4 months. My weight is fine, but I have to restrain myself from eating everything in sight! (CLL never affected my appetite.)

  • My eating habits haven't changed. Just this sudden shift back yo pants that 6 months ago were too big. I will discuss with primary next week

  • I have been on it for 3 months and initially lost weight , mostly around my tummy, but has put some back on, although it is nowhere near to where I was before (still about 5kg lighter than before the treatment0. however, I go to the gym 3 times a week to control where I put the weight. I am 72 years old.

  • Yes - my oncologist warned me. Now I'm afraid to weigh myself!


  • I've gained over 5 lbs. I never thought it was from the Ibrutinib but I haven't changed anything else.

  • I intentionally lost 15 lbs by eating very well when I got my diagnosis last December. I've been on treatment since June and gained it all back. I was very shocked when I was on the scale at OSU and I thought it would raise my blood pressure which was being measured next (luckily it didn't). I feel like a fat cow! But I'm definitely eating everything in sight, so I think it's at least 80% me and I'm going to cut back on the junk.

  • Thx...I'm hoping to work out a diet plan with my oncologist, liked the thinner me.

  • I'm sorry for your weight gain, but grateful for your post. I was diagnosed with CLL in January this year and started Imbruvica in April. Also, initially I lost some weight, but have now gained about 20-25 pounds over the past 4-5 months. I also do seem to want to eat most of the time. I have attributed it to the Imbruvica because nothing else has changed except I've been diagnosed with advanced osteoarthritis in my knees so it does hinder my movement and ability to exercise.

  • Thanks for the reply and to all the others who responded. I wasn't warned about weight gain nor did it show up in any side affect research I did. Funny thing still, my eating habits haven't changed, I'm still relatively active physically.

    But again I was pretty happy with the thinner CLL me... Gotta see the bright side with this damn disease

  • i am taking ibrutinib, my weight as really gone up. its suppose to be a side effect

You may also like...